Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: topamax dixie

Posted by dddiane on July 1, 2003, at 7:45:48

In reply to topamax, posted by dixie on June 30, 2003, at 3:26:48

Dixie,


I am current taking Topamax and have been taking it for 7 months now, Two months ago I added Lamictal, to improve my stability and give me more energy. This combination has been wonderful for me. The Topamax was an adjustment, the first two months I did have some stupids, but after that my main complaint was dry mouth, followed by a lack of motivation.

But because my stability wasn't where it needed to be, my pdoc suggested we start "trading out" the Topamax for the Lamictal. So I have gone from 175mg of Topamax to 75 Topamax and 112.5mg Lamictal. I am adding the Lamictal in slowly 12.5mg a week, because of the rash issue. I am going to speak to my pdoc about keeping some Topamax in my "cocktail" because I think I would be too hyper on the Lamictal alone. I also take 600mg of Neurontin and .25 Klonopin in the pm for sleep. Nothing else.

An early side effect of Topamax (at 25 -75mg) was terrible anxiety and sleeplessness. I had to up my Klonopin. After 3 weeks an odd thing happened, the anxiety was replaced with calm, my sleep returned, and for a period of about a month I didn't need any Klonopin at all!

I like Topamax because it makes me calm, and I tend to have some stormy moods, on both ends of the scale. It just levels me out. The Lamictal has cut through the motivation problem, and seems to be keeping me out of depression.

I would say the most important thing about starting Topamax is to go extremely slow. If you give yourself time to adjust to it, the side effects will not slam you. Docs are not always wise to this.

Well, we have a board that is all about Topamax, if you are interested:

http://pub123.ezboard.com/btopamaxtalk

Hope to see you there. Best of luck with your Topamax adventure. It has been a beneficial med for me.

Diane

> I have been reading all the posts about topamax and i just started taking it two days ago...im currently on lamictal 150mg once a day in two doses...seraquel 100-400mg at nite....trazodone 100-400mg at nite...lorazepam 1mg at nite...currently im on 50mg of the topamax which i will increase up too 200mg...i was givin this RX to help in my quest to lose weight which i gained heavily after i was on effexor XR for so long...ive read it can disrupte sleep and leave you sluggish...i suffer from both insomnina and hypersomnina it just depends on weather im depressed or manic...i guess im just looking for sum thoughts on this drug combo i feel like a walking medicine cabinet as im also on allegra D for allergies and am supposed to try Restorl 30mg to help me sleep as well...sometimes i go for 3 or 4 days without sleep...then sometimes i could sleep for that long...anyway im just looking for some imput...not sure if i could deal with the side effects if i happen to experience any...some good info from previous posts tho...thanx dixie


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:dddiane thread:5053
URL: http://www.dr-bob.org/babble/20030701/msgs/238396.html